im 26 years old im taking seroquel for bipolar depression. im really concern of weight gain that this medication can cause. i was always a skinny person my weigth was always around 98 pounds first i thought great not skinny anymore but now it turns to be an issue im scared to keep gaining weight. i never had gain weight in my life. ratter than being to skinny.before taking this medication my weight was 98 pound that was 1 year 1/2 ago. now im my weight now is 125 pounds.people had tell me that they see a difference in me. can lowering my dose help me lose weight or at lease not gain more weight? please help. ive been planning in quitting this med but it help me with my sleep in my horrible episode.i dont want to gain weight but dont wont to eperience an horrible episode of deppresion in my life. please help. you can also email me at firstname.lastname@example.org. please give me advice!!!! im taking 150 mg i want to lower it to 25mg. could this help? any experience please be free to say thanks!!!!
First off, if Seroquel is helping you at its present dosage, lowering the dosage could have consequences worse than the weight gain in terms of your mental health.
That said, studies have shown the best way to fight the weight gain from drugs like Seroquel is to keep track of what you eat. There are many good, inexpensive software apps that can walk you through setting a calorie-per-day goal and provide extensive databases of common foods so you don't have to look everything up yourself.
I take Seroquel and gained a lot of weight. Then I used one of these programs for a year and lost 35 pounds. When I stopped using it, I started gaining again. The program I used also tracks calories burned in exercise, so I knew when I could eat a little something extra and still stay at or under my daily caloric goal.
Also, it's very important not to undereat. Your body hangs onto every ounce if it feels starved.
Hope this helps!